MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump
Catalog Number 1000323
Medical Device Problem Codes Pumping Stopped (1503); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Updated clinical narrative: an impella rp flex with smartassist was inserted via the right femoral vein in a 70-year-old female patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs) classified as society for cardiovascular angiography and interventions (scai) shock stage e.Scai stage e is defined as refractory shock or actual/impending circulatory collapse in which the body fails to respond to maximal lifesaving therapies, leading to full organ shutdown.Prior to impella support, the patient was receiving inotropic, vasopressor, respiratory support as well as an impella cp that was placed approximately 15 minutes prior to the rp implant.A history of cardiopulmonary resuscitation (cpr) was also reported.Following implantation of the impella rp flex, a venous access line was being placed for swan-ganz catheter insertion.During sheath placement, the treating provider reportedly released control of a microcatheter wire, allowing the wire to migrate intravascularly and become entrained within the impella rp flex.It was reported that the wire was not near the pump inlet at the time of the event.The impella rp flex was operating as intended at performance level 9 with flows of approximately 4.2 liters per minute when the event occurred.It was then reported that the impella device experienced a pump stop resulting in the device removal.Following removal a second impella rp flex was successfully implanted through the same access site.No adverse events or clinical consequences to the patient were reported following device exchange.No additional pump performance metrics or purge solution information were reported.
 
Additional Manufacturer Narrative
A4 weight is unknown this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related medical device reports: this impella rp device report is one of two devices associated with the event.Refer to the related manufacturer report number as noted in section h10 for the medical device report on the impella cp.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Right Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50896078
Report Number1220648-2026-13344
Device Sequence Number16142725
Product Code PYX
UDI-Device Identifier00813502012811
UDI-Public(01)00813502012811(17)280127(10)2027884198
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000323
Device Lot Number2027884198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SWAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient RaceWhite